Alert archive / California / Red Flag Warnings in 2006

Red Flag Warning 3, NWS Eureka, CA

October 9, 2006

NWS Eureka, CA issued this red flag warning at Oct 9, 2006, 10:15 AM PDT. It took effect at Oct 9, 2006, 5:00 PM PDT. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 9, 2006, 10:15 AM PDT (17:15 UTC)
In effect from
Oct 9, 2006, 5:00 PM PDT
Expired
Oct 11, 2006, 4:48 AM PDT
In force
36 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KEKA 091715
RFWEKA

RED FLAG WARNING
NATIONAL WEATHER SERVICE EUREKA CA
1015 AM PDT MON OCT 9 2006

...RED FLAG WARNING POSTED FOR GUSTY EASTERLY TO NORTHEASTERLY
WINDS...VERY POOR RELATIVE HUMIDITY RECOVERIES....ABOVE NORMAL
TEMPERATURES AND LOW FUEL MOISTURE TODAY THROUGH TUESDAY ACROSS
EASTERN PORTIONS OF THE FIRE DISTRICT...

.THE WARM AND DRY CONDITIONS OF SEVERAL WEEKS AGO HAVE RETURNED TO
FIRE WEATHER ZONES 276...277 AND 283. WITH THESE CONDITIONS IN
PLACE...A STRONG SHORTWAVE TROUGH AND NORTHEASTERLY 100 KNOT JET
STREAK WILL DESCEND FROM EASTERN OREGON TONIGHT AND SPREAD EVEN
DRIER...STRONGER OFFSHORE FLOW ACROSS THE DISTRICT. BY TUESDAY
MORNING...EAST TO NORTHEAST FLOW WILL CHANNEL THROUGH THE VALLEYS
AND BE IN THE 6 TO 11 MPH RANGE. RIDGE TOP WINDS BETWEEN 11 AND
20 MPH WITH WIND GUSTS TO 40 MPH BY LATE TUESDAY MORNING ARE
EXPECTED. AS DRY FLOW DESCENDS FROM HIGHER ELEVATIONS...MINIMUM
RELATIVE HUMIDITIES WILL FALL INTO THE SINGLE DIGITS AND LOWER
TEENS ON TUESDAY AFTERNOON ACROSS THE SHASTA-TRINITY FOREST
VALLEYS.

CAZ276-277-101230-
/O.NEW.KEKA.FW.W.0003.061010T0000Z-061010T1800Z/
INTERIOR MENDOCINO...INTERIOR PORTION OF MENDOCINO COUNTY.-
WESTERN MENDOCINO NATIONAL FOREST / EASTERN MENDOCINO UNIT.-
1015 AM PDT MON OCT 9 2006

...RED FLAG WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM
PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM
PDT TUESDAY. 

POOR RELATIVE HUMIDITY RECOVERIES ARE EXPECTED TONIGHT AND TUESDAY
MORNING AT ELEVATION AND ACROSS THE RIVER VALLEYS OF THE SOUTHERN
SHASTA-TRINITY AND ENTIRE MENDOCINO FOREST DISTRICTS. EASTERLY TO
NORTHEASTERLY FLOW WILL INCREASE THIS AFTERNOON AND PEAK ALONG THE
RIDGE TOPS ON EARLY TUESDAY MORNING. AT ELEVATION...WARM AND DRY 
WINDS COULD EXCEED 30 MPH AT TIMES. THE STRONGER WINDS AND VERY
MILD AND DRY AIR ARE THE RESULT OF AN UNUSUALLY STRONG NORTHEAST
FLOW ALOFT FROM WESTERN CANADA AND THE PACIFIC NORTHWEST THAT WILL
SPREAD ACROSS THE DISTRICT AND INTO OFFSHORE WATERS DURING THE
NEXT 24 HOURS.


A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CAZ283-101230-
/O.NEW.KEKA.FW.W.0003.061010T0000Z-061011T0000Z/
TRINITY...WESTERN PORTION OF THE SHASTA TRINITY NATIONAL FOREST.-
1015 AM PDT MON OCT 9 2006

...RED FLAG WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM
PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT
TUESDAY. 

POOR RELATIVE HUMIDITY RECOVERIES ARE EXPECTED TONIGHT AND ALL DAY 
TUESDAY AT ELEVATION AND ACROSS THE RIVER VALLEYS OF THE
SHASTA-TRINITY FOREST DISTRICT. EASTERLY TO NORTHEASTERLY FLOW
WILL INCREASE THIS AFTERNOON AND PEAK ALONG THE RIDGE TOPS ON
TUESDAY AFTERNOON. FLOW WILL TURN EASTERLY AND BEGIN CHANNELLING
THROUGH THE TRINITY RIVER VALLEY AS SUNSHINE MIXES THE STRONGER
WINDS OVER THE TRINITY ALPS DOWNWARD INTO THE LOWER ELEVATIONS.
WIND GUSTS COULD EXCEED 30 MPH IN THE VALLEY ON TUESDAY AFTERNOON.
THE STRONGER WINDS AND VERY DRY AIR ARE THE RESULT OF AN UNUSUALLY
STRONG NORTHEAST FLOW ALOFT FROM WESTERN CANADA AND THE PACIFIC
NORTHWEST THAT WILL SPREAD ACROSS THE DISTRICT AND INTO OFFSHORE
WATERS DURING THE NEXT 24 HOURS.


A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
4 follow-up statements
000 
WWUS86 KEKA 101551
RFWEKA

RED FLAG WARNING
NATIONAL WEATHER SERVICE EUREKA CA
625 AM PDT TUE OCT 10 2006

CAZ276-277-283-111900-
/O.EXT.KEKA.FW.W.0003.000000T0000Z-061011T1900Z/
INTERIOR MENDOCINO...INTERIOR PORTION OF MENDOCINO COUNTY.-
WESTERN MENDOCINO NATIONAL FOREST / EASTERN MENDOCINO UNIT.-
TRINITY...WESTERN PORTION OF THE SHASTA TRINITY NATIONAL FOREST.-
625 AM PDT TUE OCT 10 2006

...RED FLAG WARNING NOW IN EFFECT UNTIL 12 PM PDT WEDNESDAY FOR GUSTY
EAST AND NORTHEAST WINDS AND VERY LOW RELATIVE HUMIDITY...

MODERATE OFFSHORE FLOW CONTINUES ACROSS NORTHWEST CALIFORNIA AS
STRONG HIGH PRESSURE COMBINES WITH AN UPPER LEVEL LOW PRESSURE
SYSTEM MOVING INTO CENTRAL CALIFORNIA LATER TODAY. WIDESPREAD 
DAYTIME RELATIVE HUMIDITY VALUES WILL FALL TO 7 TO 15 PERCENT
AGAIN TODAY ACROSS TRINITY COUNTY AND INTERIOR MEDOCINO
COUNTY. VERY POOR RELATIVE HUMIDITY RECOVERY WILL CONTINUE AGAIN
TONIGHT...ESPECIALLY ALONG HIGHER ELEVATIONS. EAST AND NORTHEASTERLY
WINDS WILL INCREASE AGAIN THIS AFTERNOON AND PEAK ALONG THE RIDGE 
TOPS EARLY WEDNESDAY MORNING. AT THE HIGHEST ELEVATIONS...THE WARM 
AND DRY WINDS COULD EXCEED 30 MPH AT TIMES. WINDS SHOULD BEGIN TO 
DIMINISH LATE IN THE DAY WEDNESDAY AND TURN MORE ONSHORE BY 
THURSDAY...WITH GRADUALLY INCREASING MOISTURE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES COULD
LEAD TO EXTREME FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KEKA 102218
RFWEKA

RED FLAG WARNING
NATIONAL WEATHER SERVICE EUREKA CA
318 PM PDT TUE OCT 10 2006

CAZ276-277-283-111900-
/O.CON.KEKA.FW.W.0003.000000T0000Z-061011T1900Z/
INTERIOR MENDOCINO...INTERIOR PORTION OF MENDOCINO COUNTY.-
WESTERN MENDOCINO NATIONAL FOREST / EASTERN MENDOCINO UNIT.-
TRINITY...WESTERN PORTION OF THE SHASTA TRINITY NATIONAL FOREST.-
318 PM PDT TUE OCT 10 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 12 PM PDT WEDNESDAY FOR 
GUSTY EAST AND NORTHEAST WINDS AND VERY LOW RELATIVE HUMIDITY...

HIGH PRESSURE OVER THE PACIFIC NORTHWEST AND AN UPPER LEVEL LOW
PRESSURE SYSTEM OVER CENTRAL CALIFORNIA WILL CONTINUE TO PROMOTE
AN OFFSHORE FLOW PATTERN TONIGHT. VERY POOR RELATIVE HUMIDITY
RECOVERY WILL CONTINUE AGAIN TONIGHT...ESPECIALLY ALONG HIGHER
ELEVATIONS. EAST AND NORTHEASTERLY WINDS WILL CONTINUE AGAIN
OVERNIGHT AND PEAK ALONG THE RIDGE TOPS EARLY WEDNESDAY MORNING. 
AT THE HIGHEST ELEVATIONS...THE WARM AND DRY WINDS COULD EXCEED 30
MPH AT TIMES. WINDS SHOULD BEGIN TO DIMINISH LATE IN THE DAY
WEDNESDAY AS THE LOW MOVES THROUGH THE AREA. THE WIND FLOW WILL
REMAIN LIGHT OFFSHORE THROUGH THE END OF THE WEEK WITH SPEEDS
DIMINISHING THROUGH THE DAY WEDNESDAY. WARMER AND AND CONTINUED
DRY WEATHER IS EXPECTED THROUGH THE END OF THE WEEK.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
COULD LEAD TO EXTREME FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KEKA 111051
RFWEKA

RED FLAG WARNING
NATIONAL WEATHER SERVICE EUREKA CA
351 AM PDT WED OCT 11 2006

CAZ276-277-283-111900-
/O.CON.KEKA.FW.W.0003.000000T0000Z-061011T1900Z/
INTERIOR MENDOCINO...INTERIOR PORTION OF MENDOCINO COUNTY.-
WESTERN MENDOCINO NATIONAL FOREST / EASTERN MENDOCINO UNIT.-
TRINITY...WESTERN PORTION OF THE SHASTA TRINITY NATIONAL FOREST.-
351 AM PDT WED OCT 11 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY...

VERY POOR RELATIVE HUMIDITY RECOVERY LAST NIGHT WILL LEAD TO 
ANOTHER AFTERNOON OF VERY LOW RELATIVE HUMIDITY VALUES. HOWEVER
EAST AND NORTHEAST WINDS ARE EXPECTED TO DIMINISH LATE THIS
MORNING...AND WILL REMAIN BELOW RED FLAG CRITERIA TONIGHT. HIGHEST
RIDGE TOPS WILL REMAIN GUSTY AGAIN TONIGHT HOWEVER WIDESPREAD WINDS
SPEEDS ARE EXPECTED TO DROP SIGNIFICANTLY. 

THE WARM AND DRY CONDITIONS CAN BE EXPECTED TO PERSIST THROUGH
THE REMAINDER OF THE WORK WEEK...WITH TERRAIN DRIVEN WINDS DURING
THE AFTERNOON AND LIGHT EAST OR NORTHEAST WINDS ALONG HIGHER
ELEVATIONS DURING THE NIGHT TIME AND EARLY MORNING HOURS.


$$
000 
WWUS86 KEKA 111148
RFWEKA

RED FLAG WARNING
NATIONAL WEATHER SERVICE EUREKA CA
448 AM PDT WED OCT 11 2006

CAZ276-277-283-111300-
/O.CAN.KEKA.FW.W.0003.000000T0000Z-061011T1900Z/
INTERIOR MENDOCINO...INTERIOR PORTION OF MENDOCINO COUNTY.-
WESTERN MENDOCINO NATIONAL FOREST / EASTERN MENDOCINO UNIT.-
TRINITY...WESTERN PORTION OF THE SHASTA TRINITY NATIONAL FOREST.-
448 AM PDT WED OCT 11 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE RED FLAG
WARNING. 

STRONG OFFSHORE FLOW HAS WEAKENED CONSIDERABLY THIS MORNING AS
OBSERVATION SITES SHOWING LIGHTER EAST WINDS AND HIGHER RELATIVE
HUMIDITY RECOVERY. ALTHOUGH LOCALLY GUSTY EAST WINDS NEAR 25 MPH
ARE LIKELY OVER FAVORED RIDGE TOPS THROUGH TONIGHT...WIDESPREAD 
WIND SPEEDS WILL DROP SIGNIFICANTLY AND SHIFT TO MORE OF A TERRAIN
DRIVEN NATURE TODAY. RELATIVE HUMIDITY VALUES WILL GRADUALLY RISE
HOWEVER THE CURRENT WEAK OFFSHORE FLOW CAN BE EXPECTED TO
CONTINUE THROUGH THE END OF THE WORK WEEK. THUS WARM AND DRY
DAYTIME CONDITIONS WITH FAIR TO POOR RH RECOVERY ALONG HIGHER
ELEVATIONS DURING THE NIGHT AND EARLY MORNING HOURS CAN BE
ANTICIPATED THROUGH FRIDAY.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this red flag warning went out at Oct 9, 5:00 AM PDT, 5 hours 15 minutes earlier.

Area forecast discussion, Oct 9, 5:00 AM PDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
500 AM PDT MON OCT 9 2006

.SYNOPSIS...SURFACE HIGH PRESSURE OVER THE PACIFIC NORTHWEST WILL
MAINTAIN AN OFFSHORE FLOW ACROSS THE REGION THE NEXT SEVERAL
DAYS...BRINGING VERY MILD TEMPERATURES TO THE COAST AS WELL AS
INLAND LOCATIONS. GENERALLY CLEAR SKIES WILL ALSO PREVAIL.

&&

.DISCUSSION...AN UPPER LEVEL LOW WILL DROP INTO THE GREAT BASIN
TODAY...AND THEN INTO CENTRAL AND SOUTHERN CALIFORNIA ON TUE AND
WED. EXPECT THE LOW ALOFT TO ENHANCE THE OFFSHORE FLOW FOR NORTHWEST
CALIFORNIA AS STRONG COLD AIR ADVECTION KICKS BY TUE. THIS SYSTEM IS
TOO DRY TO POSE A BIG CONCERN FOR PRECIP OR THUNDER. RIDGE ALOFT
FOLDS OVER THE LOW ON WED AND THU AND HOLDS OVER THE PAC NW FRI
AND SAT. THUS...AFTER COOLING ON TUESDAY...WE SHOULD SEE WARMING
AGAIN FOR THE REST OF THE WEEK. GFS SOLUTIONS HAS A FRONT MOVING
THROUGH SUN THROUGH MON FOR PERHAPS SOME PRECIP. DJB

&&

.AVIATION....SEE TAFS.

&&

.EKA...WATCHES/WARNINGS/ADVISORIES...
...SMALL CRAFT ADVISORY PT ST GEORGE TO PT ARENA 20-60NM...

&&

VISIT US AT WWW.WEATHER.GOV/EUREKA

Nearby

Red Flag Warnings in California, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.